MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35041-HPHNM
Medical Device Problem Codes Difficult to Advance (2920); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "the peel-away sheath could not be inserted into the blood vessel." additional information reports, "it is too soft to be inserted smoothly." the user changed to a new set.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one peel-away sheath with dilator assembly for analysis.Signs of use were observed on the sheath and dilator.Visual analysis revealed that the distal end of the sheath tip was damaged.Slight bending was noted across the peel-away/dilator body.Also, a small scratch mark was noted on the dilator directly adjacent to the sheath tip.The sheath length from the tabs to the distal tip measured 4.0157", which is within the specification limits of 3.875"-4.125" per peel-away product drawing.The sheath outer diameter measured 0.076", which is within the specification limits of 0.075"-0.081" per peel-away product drawing.The sheath inner diameter at the distal tip could not be accurately measured due to the nature of the damage.The peel-away sheath and dilator were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "ensure dilator is in position and locked to hub of sheath".The dilator was removed, reinserted back into the sheath, and locked into the sheath hub.The dilator was able to pass through the sheath tip with little to no resistance.R & d and manufacturing were previously consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed, and relevant findings were identified.Five non-conformances were initiated to address various failures involved with the peel-away sheath.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report of peel-away body damage was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was damaged.Despite the damage, the sheath and the dilator met all relevant functional requirements.Various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user, therefore, the root cause is undetermined.A non-conformance was initiated to further investigate potential root causes at the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20321385
Report Number9680794-2024-01020
Device Sequence Number8006273
Product Code LJS
UDI-Device Identifier00801902101051
UDI-Public(01)00801902101051(11)231018(17)250731(10)33F23J0679(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Catalogue NumberPR-35041-HPHNM
Device Lot Number33F23J0679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown